Korean J Dermatol.  1995 Aug;33(4):775-779.

A Case of Carbamazepine Induced pseudolymphoma Syndrome

Abstract

The pseudolymphoma syndrome that may mimic malignant lymphoma clinically and histopathologically has been described as a hypersensitivity reaction to anticonvulsant drugs. It consists of the triad of a fever, generalized rash and lyrnphadenopathy. In some cases, varying degrees of malaise, hepatosplenornegaly, abnormal liver function tests, arthralgias, eosinophilia and blood dyscriasias may also be present. We report a case of pseudolymphoma syndrome due to carbamazepine in a 47-year-old man. He had a diffuse edematous and erythematous patches, papules and vesicles associated with high fever, hepatosplenomegaly and lymphadenopathy. The histopathologic finding slowed a dense atypical mononuclear cell infiltrate of the upper dermis associated with Pautriers microabscess like structures and severe dermal edema. Laboratory findings revealed leukocytosis and an abnormal liver function test. Three weeks after the withdrawal of carbamazepine and treatment with oral prednisolone, his skin lesion and general condition markedly improved.

Keyword

Carbamazepine; Pseudolymphoma Syndrome
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr